MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE (ELECTROMAGNETIC TRANSMITTING STYLET WITH ENFIT); DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE (ELECTROMAGNETIC TRANSMITTING STYLET WITH ENFIT); DH CORTRAK DISPOSABLES
Model Number 40-9431TRAK2
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was initially deemed not reportable based on our reporting strategy active at the time of the alert date; however, following a recent retrospective review of complaints this event was made reportable out of an abundance of caution.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The actual complaint product was returned for evaluation.The sample device was examined showing that the tubing had signs of damages and discoloration.The tube was flushed through the y connector (proximal end), and slight resistance was felt while flushing.Some brownish substances were flushed out of the tube after couple attempts.There were multiple defects seen on the tubing.Black discoloration of tubing was visible at the entirety of it until the bolus tip (distal end) of the tube.First defect was approximately 60mm from the y-connector port, ballooned appearance tubing was observed.Second defect was approximately 4.5 inches from the bolus end tip.The tubing appeared to have expanded to form a balloon shape which burst axially causing for the balloon to have an opening/ split-tearing.A root cause has not been established.All information reasonably known as of 18 jun 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, one of the feeding tubes that was in a patient burst.Location of burst unknown at this time.No injury or medical interventions reported.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE (ELECTROMAGNETIC TRANSMITTING STYLET WITH ENFIT)
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key25552596
Report Number9611594-2026-00466
Device Sequence Number10741626
Product Code KNT
UDI-Device Identifier00350770460475
UDI-Public(01)00350770460475
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9431TRAK2
Device Catalogue Number40-9431TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight68 KG